Common "Epilepsy" queries answered by top doctors | iCliniq

Epilepsy

Recurrent seizures caused due to sudden and uncontrolled changes in the brain's electrical activity is called epilepsy. People with epilepsy have symptoms like confusion, uncontrolled jerking of the hands and legs, loss of consciousness, tiredness, etc. The factors that increase the risk of epilepsy are head injury, stroke, brain tumor, infectious diseases, birth brain defects, and autism.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My child is epileptic and has headaches and seizures. Please help.

Query: Hello doctor, My child is 11 years old and is epileptic. She is taking the tablet Epliex Chrono 300 mg. She always complains of headaches and seizures. Her MRI reports are normal. However, the EEG shows an ictal headache. She always passes stools without informing. Please suggest some other medicine...  Read Full »


Dr. Archana. G.

Answer: Hello, Welcome to icliniq.com. Epilepsy is a long-term disease that needs long-term medication, and nothing can be done. I cannot change the medications. I suggest your son undergo a colonoscopy to know if you have intussusception. Please attach the colonoscopy and ultrasound reports.  Read Full »

Is my epilepsy causing the arteries on the sides of my forehead to swell and throb?

Query: Hi doctor,I am in the third decade of my life and I have normal body weight. I suffer from epilepsy and I take the tablets Zonisamide and Lacosamide. Other than that, I believe I am in good health, except for mild leukopenia and neutropenia. In some situations, the arteries on the sides of my forehe...  Read Full »


Dr. Dhepe Snehal Madhav

Answer: Hi, Welcome to icliniq.com. Kindly attach the clinical picture of the affected area to assess your condition, so that I can guide you better. Is there any history of fixed drug eruption, rash, or dry skin? Are you also taking Oxcarbazepine 600 mg?  Read Full »

Can epileptics on Valproate take Orphenadrine and Magnesium?

Query: Hello doctor, Due to muscle spasms, I was given Orphenadrine and Magnesium. Is it safe to use these medications for patients with controlled epilepsy on Valproate?  Read Full »


Dr. Aida Abaz Quka

Answer: Hello, Welcome to icliniq.com. Regarding your concern, I would explain that there are no interactions between Valproate and Orphenadrine or Magnesium. So, it is safe to take all these drugs concomitantly, as they do not interact with each other. Besides, both these drugs (Orphenadrine and Magnesium...  Read Full »

My 15-year-old son has epilepsy. Is Valproate safe for him?

Query: Hello doctor, I am a 50-year-old father, and my 15-year-old son has epilepsy. I have heard about the anticonvulsant Valproate, and I am wondering if it would be suitable for my son. Can you provide information about Valproate, its effectiveness in treating epilepsy, and any potential side effects ...  Read Full »


Dr. Seyedaidin Sajedi

Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. Fortunately, nowadays we have numerous efficacious treatments to control epilepsy. Undoubtedly, Valproate (Sodium Valproate) is one of them. Its safety and efficacy for individuals older than 10 years have been approv...  Read Full »

My partner has anxiety after taking epilepsy drugs. What to do?

Query: Hi doctor, My partner was diagnosed with epilepsy seven years ago. Since then, she has had three convulsive seizures but has not had any in the past five years. She is 21 and currently on 100 mg of Epilim day and night. She had an electroencephalogram (EEG) three months ago which resulted in abnorma...  Read Full »


Dr. J. Mariano Anto Bruno Mascarenhas

Answer: Hello, Welcome to icliniq.com. I have gone through your query with diligence and would like you to know that I am here to help you. Regarding your question, is there really a need for her to be on the medication anymore as it is ruining her life, we need to do magnetic resonance imaging (MRI) Brain...  Read Full »

I am having sleep disturbances. Please suggest.

Query: Hello doctor, I am a 27-year-old male. Over the past several months, I have had many sleep disturbances. I have recorded myself sleeping. Several times over the last two weeks, I have episodes that last two to three minutes and occur ten plus times a night. During the episodes, I move my eyebrows up...  Read Full »


Dr. Aida Abaz Quka

Answer: Hello, Welcome to icliniq.com. Regarding your concern, I would explain that your symptoms could be related to a sleep disorder or epilepsy seizures. An electrolyte imbalance or vitamin D deficiency may also lead to abrupt leg movements during the night, but not typically the other movements (teeth ...  Read Full »

I recently underwent a 48-hour electroencephalogram and have been diagnosed with non-convulsive epilepsy. How can this affect my cognitive skills?

Query: Hello doctor, I recently underwent a 48-hour EEG (electroencephalogram) and received a report stating that I have non-convulsive epilepsy. I would like to have a better understanding of how this condition is impacting my cognitive skills and overall awareness. While I am satisfied with the diagnosi...  Read Full »


Dr. Hitesh Kumar

Answer: Hello, Welcome to icliniq.com. I would like to gather some additional information about your condition: When did you first notice the onset of your symptoms? Could you please provide a detailed description of your symptoms? Have you experienced any seizures in the past or had episodes of...  Read Full »

Why do I have memory loss and feeling of deja vu after seizure?

Query: Hi doctor, I am having the following symptoms for the past three years. It includes very overwhelming feeling of doom, hand is frozen and unable to move, rising feeling in stomach making me feel sick, swallowing repeatedly, memory loss of what I was thinking about and also general memory loss after ...  Read Full »


Dr. Saraswat Kumarshri Shriniwas

Answer: Hi, Welcome to icliniq.com. Your description of the episode is typical of partial seizure. It is likely to be complex partial seizures because of the deja vu (already experienced feeling) and memory loss. Since you are having recurrent seizures, you are suffering from epilepsy. It needs to be inves...  Read Full »

Kindly prescribe antiepileptics for seizures in autistic patient.

Query: Hello doctor, I have an autistic and hyperactive person in my family, who is around 19 years of age. He has been having epileptic seizures for more than a year now. The medication he has been prescribed by the doctors right now is Tegretol (Tegral). However, we think it has may have side effects. I...  Read Full »


Dr. Hitesh Kumar

Answer: Hello,Welcome to icliniq.com. You are absolutely right that there may be side effects of prescribed medicine. There are many more alternative anti-epileptic medicines available. But every medicine has possibility of its own side effects. Consideration to change to alternative medicine is done if so...  Read Full »

My 15-year-old child experiences seizures on and off. Why?

Query: Hello doctor, My 15-year-old child experiences seizures on and off. He has been having seizures and I am too worried about it. I am in need of guidance on how to handle this situation. Can you provide information on the types of seizures, their potential causes, and any warning signs? Is there any m...  Read Full »


Dr. Seyedaidin Sajedi

Answer: Hello, Welcome to icliniq.com. I can understand your concern. When seizure attacks occur two times or more, without any clear trigger (such as fever, serious medical conditions, or taking some drugs), it is called epilepsy. Everyone with epilepsy needs to take anti-epileptic drugs. Therefore, your c...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.